I took bc pill chateal for a while and decided

Patient

Q: I took bc pill chateal for a while and decided to stop them bc i was not sexually active. I was odf for a couple od months and started to be sexually active again. A week later i decided to start them again. This time around i did not do well taking them on time and a couple of days not at all. During this time my boufriend and i were having a bwry active sex life. Never with protection. Pull out method only. I noticed a change in my mood. I got depressed and had mood changes very easily. I also started having nausea and headaches. I dis none of this when on these pills before. I decided to stop taking the pill to see if that was the cause. The day i noticed my emotions back to normal...that eveing i noticed some darker blood spotting. The next day it got little heavier and i had cramps as well as bad pain going through my colon and into my lower back. By the next evening the blood got even heavier. I bled through tampons. In the middle of the night i woke up with severe cramps. Similar to contractions. I juat tries to sleep through it. By the time i got to work that morning the heavy blood and cramps started again. When i went into bathroom to clean up i passed a pretty good sized clot. Which is something ive never done. Afyer that occured the pain died down and sisnt come back. The bleesing slowed and went away over the next day or so. Is this something from the pill? I talked to my friend about it and ahe said it sounded like what happened with her when she miscarried. Could thay be what happened? Ive had no symptoms since then so im not sure what to do. On top of gaking the pills during this time i also had drank alcohol and smoked cigarettes. Also i have recently gone through several procedures for pre cervical cancer if that could play a part. I also have a picture of clot i passed if that needs to be looked at. Thanks.

Doctor

A:   Hello,
Thanks for the query to askthedoctor.com

It is evident from the history that the mood swings, nausea and headaches were caused by your birth control pill itself as you were irregular in your intake when you again started the birth control. So overtime you delayed or missed, progesterone levels would go down and manifests as PMS symptoms which are nausea, vomiting, headache, mood swings, lower backache often which indicate that the menses or withdrawal bleed shall ensue. But before the levels would go so low that withdrawal would be initiated, you would make the missed pill again, hence increasing the levels again and hence causing a hormonal imbalanced state.
Hence when you stopped the pills completely, the mood swings got allayed and you experienced a heavy withdrawal bleed in form of menses which culminated with a large clot ( possibly collected blood inside uterus from previous mini withdrawal due to irregular pill intakes) having been passed.
Your concern about this clot being a miscarriage and a gestational sac possibly because you were sexually active and practiced unprotected sex, can be allayed by subjecting the clot to a histopathological examination or if you had taken a serum beta hcg test within 3 days of passing the clot. If the levels would have been raised, abortion would have been confirmed. Now as you are not experiencing any symptoms, be it pregnancy or PMS, it should be believed that you are not pregnant any more if at all you were and now you should opt for a hormonal implant if you are not planning pregnancy for 3 years at least and also because you are prone to side effects of oc pills with irregular intake also being a deterrent.
I hope i have addressed your concerns in detail,
Wishing you good health and safe sexual practices,
Regards

Comments / Follow Ups

Patient: I never was very late on the oil. I normally would take it at 8 every night. Some nights I forgot and it might have been a couple of hours late. I believe I only completely missed the pill once or twice but not in a row. I no longer have the clot. Only a picture and it has been over three days since this occurred. I did do this my first time taking the pill as well just wasn't as frequent. Could take the oil only hours late cause the imbalance you spoke of?
Patient: It was more of a tissue substance covered in blood rather than a solid blood mass.
Doctor: A picture of the same would be welcome and if need be the best way would have still been a histopathological examination of the mass/clot which you shed out.
regards

Related Q&A

Q: So my LMP was 3rd October (I have really long cycles or around 43-45 days) this was our first month TTC. At 5th of No...

Q: I had a missed miscarriage at around 3 months that was found 3 weeks ago. I was given two rounds of misoprostol to cl...

Q: Hi i am pregnant 10 weeks . 4 weeks ago i got bleeding treat for miscarriage. The doctor test me for std and came ou...

Q: Is it safe to have sexual intercourse after having a complicated miscarriage on 30 May the complications were told to...

Q: Do I need to have D&C for a 4 weeks miscarriage? Had my period on 16 march and lasted 8 days with heavy bleed...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews